MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570530
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a150101 captures the reportable event of stent failure to expand.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary covered stent was to be implanted in the bile duct to treat a malignant stricture during a stent placement procedure performed on (b)(6) 2024.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the stent was unable to fully expand.Consequently, the stent's position was adjusted but it was stuck and could not be moved.The stent was removed with a foreign body forceps and another wallflex biliary stent was used to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Imdrf device code a150101 captures the reportable event of stent failure to expand.: a wallflex biliary covered stent and delivery system were received for analysis.The stent was fully deployed and expanded.Visual inspection found the outer sheath kinked.No other problems were noted with the stent and delivery system.Product analysis did not confirm the reported event of stent failure to expand.It is possible that the observed event of outer sheath kinked was due to procedural factors such as an excess force or the manner the device was handle and manipulated.Excessive manipulation of the device without enough care could have likely caused the observed event.There is no indication of the reported event of stent failure to expand because the stent was received fully deployed and expanded.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.
 
Event or Problem Description

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19155297
Report Number3005099803-2024-01788
Device Sequence Number15287628
Product Code FGE
UDI-Device Identifier08714729764915
UDI-Public08714729764915
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2025
Device Model NumberM00570530
Device Catalogue Number7053
Device Lot Number0031136034
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexMale
Patient Weight78 KG